MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, at the end of the iol implantation noticed that the lens was in superman position (anterior haptic was overextended and not folded) and the lower haptic was positioned diagonally in the shooter, next to the blue stamp at the bottom.Since it was a more complicated and smaller eye, the implantation of the superman lens requires a special rotation/placement and since the same diopter lens was no longer available two other lenses with a +0.50 diopters difference were opened, and it was noticed that all lenses were in this extreme superman position and also that the lower haptic was not centered (posterior haptic) was lying next to the blue shooter.As there were no more suitable lenses available, the first lens was chosen and implanted.As mentioned, it had to be rotated, which was possible without complications but was tedious and the surgery was completed without complications.However, the potential risk of complications due to the intraocular rotation/turning required (capsular rupture, lens dislocation) was higher than with a correctly placed lens in the shooter, and the surgery time was delayed.Additional information was requested and received it stated that five iols was affected.The 21.50 diopter lens was implanted by the surgeon by rotating the lens in the eye.Surgery was on the right side and other lenses did not come into contact with the eye.
 
Additional Manufacturer Narrative
Additional information was provided in d.9.,h.3., h.6.And h.11.The product was returned for analysis, and the reported complaint was observed.The device was returned loose in a plastic bag.The lock-out assembly has been removed.Viscoelastic is observed in the device.The plunger and lens have been advanced at the mid nozzle area, and the plunger is slightly advanced over the iol (intraocular lens) causing the trailing haptic and optic damage.Straight leading haptic observed.Received photo shows activated device.The iol is in the mid nozzle.The plunger appears to be at the rear of the haptic/optic, the exact position of the plunger cannot be confirmed from the returned photo.The leading haptic appears to be extended straight.The reporter states the use of non company viscoelastic, which is not qualified to be used with the associated product.Plunger override was observed, which caused damage to the lens and the trailing haptic.While we are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is not manufacturing related.Based on the information provided by the customer, the most likely root cause is failure to follow ifu (instructions for use), as the customer states the use of non-qualified viscoelastic.The use of an unqualified ovd (ophthalmic viscosurgical device) may cause damage to the lens and potential complications during the implantation process.Straight leading haptic was also observed.The presentation of straight-leading haptics is addressed in the product instructions for use (ifu), where it is provided that delivery may proceed with caution and should be managed based on the outlined instructions.While straight leading haptics may occasionally occur, close adherence to the ifu provides the best opportunity for optimal delivery.Possible associated factors may also include: use of a non-qualified viscoelastic or bss in the delivery system.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.Excessive delay between device preparation and subsequent delivery resulting in the potential for haptic unfolding.Use of the delivery system at operating room temperatures outside of the recommended range of 18 °c (64 °f) to 23 °c (73 °f).Ovd should be allowed to come to operating room temperature over a 20 minute timeframe prior to use.Any of the above factors alone, or in combination, may led to an event such as reported.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24279154
Report Number9612169-2026-00267
Device Sequence Number8318453
Product Code HQL
UDI-Device Identifier00380652393744
UDI-Public(01)00380652393744(17)280911(11)250913(10)26109627
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T0
Device Lot Number26109627
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON IOL AUTONOME DEL SYSTEM.; CLAREON IOL AUTONOME SYSTEM.; CLAREON IOL WITH DEL SYSTEM.; CLAREON IOL WITH DELIVERY SYSTEM.; VISCOELASTIC: Z-HYALIN.
Patient SexMale